Alert archive / Washington / Small Craft Advisories in 2013

Small Craft Advisory 113, NWS Seattle, WA

June 9, 2013

NWS Seattle, WA issued this small craft advisory at Jun 9, 2013, 4:16 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2013, 4:16 AM PDT (11:16 UTC)
Expired
Jun 9, 2013, 8:00 AM PDT
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WHUS76 KSEW 091116
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
416 AM PDT SUN JUN 9 2013

PZZ131-132-091930-
/O.NEW.KSEW.SC.Y.0113.130609T1116Z-130609T1500Z/
/O.CON.KSEW.SC.Y.0112.130609T2100Z-130610T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
416 AM PDT SUN JUN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* WIND...WEST 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS THIS
  MORNING...THEN RISING TO 15 TO 30 KNOTS LATE THIS AFTERNOON.

* SEAS...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-091930-
/O.CON.KSEW.SC.Y.0112.130610T0000Z-130610T0700Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
416 AM PDT SUN JUN 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO MIDNIGHT PDT TONIGHT...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 
  2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-091930-
/O.CON.KSEW.SC.Y.0112.130610T0000Z-130610T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
416 AM PDT SUN JUN 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT 
  WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 2:35 AM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 9, 2:35 AM PDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
235 AM PDT SUN JUN 9 2013

.SYNOPSIS...A VERY WEAK UPPER LEVEL RIDGE WILL KEEP WESTERN
WASHINGTON DRY TODAY AND MONDAY. ONSHORE FLOW WILL KEEP LOW CLOUDS
OVER THE AREA DURING THE LATE NIGHT AND MORNING HOURS WITH AFTERNOON
CLEARING. AN UPPER LEVEL LOW WILL BRING SHOWERS AND COOLER
TEMPERATURES AS IT MOVES SLOWLY CROSS WASHINGTON TUESDAY THROUGH
THURSDAY.

&&

.SHORT TERM...STRONG W FLOW ALOFT WILL CONTINUE OVER W WA TODAY AS A
VERY WEAK UPPER LEVEL SHORTWAVE RIDGE CROSSES THE AREA. WEAK RIDGING
CENTERED OVER E WA WILL CONTINUE ON MONDAY AS THE MIDWEEK UPPER
LEVEL LOW MOVES OFFSHORE OF VANCOUVER ISLAND. THE WEAK RIDGING WILL
KEEP THE AREA DRY TODAY AND MONDAY WITH THE MAIN FACTOR BEING THE
CONTINUING ONSHORE FLOW...WHICH IS KEEPING THE LOWER LEVELS SOMEWHAT
MOIST. SATELLITE IMAGERY AND OBS SHOW CLOUD LAYERS FROM 3500 TO 6000
FEET HAVE EXPANDED IN COVERAGE ACROSS W WA THIS MORNING. LIKE
YESTERDAY...THE CLOUDS WILL DIMINISH ENOUGH IN COVERAGE THIS
AFTERNOON TO CALL IT MOSTLY SUNNY. THE ONSHORE FLOW WILL ALSO KEEP
MAX TEMPS NEAR NORMAL. THIS PATTERN SHOULD REPEAT ON MONDAY.

MODELS REMAIN QUITE CONSISTENT WITH THE UPCOMING CHANGE IN THE
WEATHER PATTERN ON TUESDAY. THE UPPER LEVEL LOW THAT MOVES W OF
VANCOUVER ISLAND ON MONDAY...CONTINUES SLIDING SE TO THE N WA COAST
BY TUESDAY AFTERNOON. IT LOOKS LIKE THERE WILL BE AN ORGANIZED UPPER
LEVEL SHORTWAVE ROTATING AROUND THE LOW CENTER THAT WILL SPREAD
SHOWERS TO THE COAST TUESDAY MORNING...THEN INLAND TUESDAY
AFTERNOON. I HAVE BOOSTED POPS TO LIKELY ALONG THE COAST AND SW
INTERIOR FOR TUESDAY...MATCHING THE LATEST GUIDANCE. POPS OVER
THE REST OF THE INTERIOR WERE ALSO INCREASED...BUT REMAIN IN THE
HIGHER CHANCE RANGE. THE COOLER AIR MASS...CLOUDS...AND SHOWERS WILL
DROP MAX TEMPS TO BELOW NORMAL FOR MOST AREAS. I OPTED TO GO WITH
THE NAM SOLUTION IN MAX TEMP DISTRIBUTION TUESDAY...WHICH HAS COOLER
TEMPS COAST AND SW INTERIOR WHERE THE POPS ARE IN THE LIKELY
RANGE...AND SLIGHTLY WARMER TEMPS AWAY FROM THE GREATER SHOWER
ACTIVITY. KAM

.LONG TERM...THE UPPER LEVEL LOW WILL BE RIGHT OVER W WA ON
WEDNESDAY WHICH SHOULD MAKE THIS THE WETTEST AND COOLEST DAY THIS
WEEK. THE AIR MASS WILL BE UNSTABLE BUT GFS LIFTED INDICES AND MID
LEVEL LAPSE RATES DO NOT INDICATE MUCH OF A THUNDERSTORM THREAT AT
THIS POINT.

GFS/ECMWF REMAIN IN GOOD AGREEMENT TAKING THE LOW SLOWLY E
OVER THE ID PANHANDLE BY THURSDAY AFTERNOON. SCATTERED SHOWERS AND
COOL TEMPERATURES WILL PERSIST OVER W WA THURSDAY. THE 00Z GFS AND
ECMWF SOLUTIONS DIVERGE THURSDAY NIGHT AND FRIDAY DURING THE
TRANSITION PERIOD AFTER THE LOW DEPARTS. BEST GUESS AT THIS POINT IS
TO CONTINUE A DECREASING SHOWER TREND. BOTH MODELS DEVELOP ANOTHER
UPPER LEVEL LOW OFFSHORE SATURDAY AND SUNDAY...BUT THERE HAS BEEN
SOME RUN-TO-RUN INCONSISTENCY THE LAST 2-3 MODEL RUNS WHICH MAKES IT
A LOW CONFIDENCE PERIOD. KAM

&&

.AVIATION...MODERATE WESTERLY FLOW ALOFT WILL CONTINUE TODAY AND
TONIGHT. AT THE SURFACE MODERATE ONSHORE FLOW WILL CONTINUE AS WELL.
AIR MASS IS STABLE AND RELATIVELY MOIST AT THE LOW LEVELS.

AREAS OF LOW CLOUDS WILL BE AROUND THIS MORNING WITH CEILINGS
GENERALLY 4-6K FT. LOCALLY LOWER CEILINGS ARE POSSIBLE THIS
MORNING...PERHAPS AROUND 2K FT. LOW CLOUDS SHOULD MOSTLY BREAK UP
THIS AFTERNOON BUT THEN AT LEAST PARTIALLY FILL BACK IN TONIGHT.

KSEA...NORTHEAST WIND 5-10 KNOTS WILL BECOMING NORTHWEST AROUND
MIDDAY. SCHNEIDER

&&

.MARINE...ONSHORE FLOW WILL CONTINUE THROUGH MONDAY. WEST WINDS OF
AT LEAST SMALL CRAFT ADVISORY STRENGTH ARE EXPECTED THIS EVENING AND
AGAIN MONDAY EVENING IN THE STRAIT OF JUAN DE FUCA. THESE WINDS WILL
SPILL PARTIALLY INTO ADMIRALTY INLET AND INTO THE WESTERN PART OF
THE NORTHERN INLAND WATERS AT TIMES.

MARGINAL GALES ARE NOT OUT OF THE QUESTION THIS EVENING IN THE
STRAIT OF JUAN DE FUCA WITH SLIGHTLY STRONGER ONSHORE FLOW BUT THE
FORECAST IS 20-30 KNOTS FOR NOW. THERE WILL ALSO LIKELY BE SOME
SMALL CRAFT ADVISORY NORTHWEST WINDS OVER THE SOUTHERN HALF OF THE
INNER COASTAL WATERS THIS EVENING.

ONSHORE FLOW WILL EASE A BIT TUESDAY AND WEDNESDAY AS A SURFACE
TROUGH FORMS OVER THE OFFSHORE WATERS AND PUSHES SLOWLY ONSHORE.
SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY MIDDLE AND SOUTHERN INNER COASTAL
     WATERS...CENTRAL STRAIT...EASTERN STRAIT...NORTHERN INLAND
     WATERS...AND ADMIRALTY INLET.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:38 AM PDTSmall Craft AdvisorySEW24 hr
Jun 9, 2:36 PM PDTGale WarningSEW9 hr
Jun 9, 2:36 PM PDTSmall Craft AdvisorySEW14 hr

Nearby

Small Craft Advisories in Washington, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.